MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CA 125II ASSAY; CA 125II IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP CA 125II ASSAY; CA 125II IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens field service engineer (fse) verified the instrument performance was acceptable.The technical application specialist (tas) tested the sample and the results were high.The sample was frozen and thawed between the initial test and the repeat test.It was not centrifuged after thawing.When the sample was again repeated, it recovered at 465 u/ml and 510 u/ml.The patient was redrawn and the new sample recovered 496 u/ml and 522 u/ml.The cause for the discordant ca 125ii result is unknown.Possible sample handling issue.The instrument is performing within specifications.No further evaluation of the device is required.The ifu states in the dilutions section: "serum samples with ca 125 levels greater than 600 u/ml must be diluted and retested to obtain accurate results." the ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the ifu states in the limitations section: "note: do not interpret levels of ca 125 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed ovarian carcinoma frequently have levels of ca 125 within the range observed in healthy individuals.Elevated levels of ca 125 can be observed in patients with nonmalignant diseases.Measurements of ca 125 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.The concentration of ca 125 in a given specimen determined with assays from different manufacturers can vary due to differences in assay methods, calibration, and reagent specificity.Ca 125 determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.The concentration of ca 125 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Ca 125 determined with different manufacturers' assays will vary depending on the method of standardization and antibody specificity.Therefore, it is important to use assay specific values to evaluate quality control results.".
 
Event or Problem Description
A discordant low advia centaur xp ca 125ii result was obtained on a patient sample upon repeat at a later date.The patient sample was repeated after the customer changed the range from 0-320 to 2-600u/ml.The sample was tested initially and the value was >320.The patient sample was diluted and the result was higher.This result was reported to the physician and was not questioned.The sample was repeated again after thawing.The results were higher.A redraw sample was tested by the technical application specialist (tas) and the results were high.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant ca125ii result,.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2017-00158 on july 25, 2017.07/25/2017 correction: the name of the paltform was listed incorrectly in the initial mdr.The instrument that was used for testing by the customer was the advia centaur cp and not the advia centaur xp.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP CA 125II ASSAY
Common Device Name
CA 125II IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key6739731
Report Number1219913-2017-00158
Device Sequence Number19144041
Product Code LTK
UDI-Device Identifier00630414461298
UDI-Public00630414461298
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K020828
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date12/19/2017
Device Model NumberN/A
Device Catalogue Number10310443
Device Lot Number173
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer07/25/2017
Initial Report FDA Received Date07/25/2017
Supplement Report FDA Received Date08/01/2017
Patient Sequence Number1